Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 365, NWS Raleigh, NC

October 18, 2012Davidson County, Forsyth County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Oct 18, 2012, 8:30 PM EDT for Davidson County, Forsyth County, North Carolina. It was in force for 45 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2012, 8:30 PM EDT (00:30 UTC)
Expired
Oct 18, 2012, 9:15 PM EDT
In force
45 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Davidson County, NC, Forsyth County, NC

The radar

The Roanoke radar (KFCX), 133 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 18, 8:34 PM EDTTSTM WND DMG5 S Advance, NCTREES DOWN ALONG HIGHWAY 64 JUST INSIDE DAVIE COUNTY AT THE BRIDGE.
Oct 18, 8:35 PM EDTTSTM WND DMG7 Wnw Lexington, NCTREES DOWN ON US 64
Oct 18, 8:51 PM EDTTSTM WND DMG2 Wnw Welcome, NCTREE DOWN AT WELCOME...ARCADIA AND PICKET ROAD
Oct 18, 8:51 PM EDTTSTM WND DMG4 Wsw Welcome, NCMULTIPLE TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 744 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
744 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

458 
WUUS52 KRAH 190030
SVRRAH
NCC057-067-190115-
/O.NEW.KRAH.SV.W.0365.121019T0030Z-121019T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
830 PM EDT THU OCT 18 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHEASTERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 915 PM EDT

* AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES WEST OF LINWOOD...OR 8 MILES SOUTHEAST
  OF MOCKSVILLE...MOVING NORTHEAST AT 30 MPH. QUARTER SIZED HAIL AND
  WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 201 AND 203.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 83 AND 103.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3585 8048 3583 8046 3586 8042 3585 8039
      3589 8042 3589 8037 3596 8038 3613 8004
      3569 8006 3568 8034 3572 8034 3573 8045
      3577 8046 3579 8048 3582 8047 3584 8049
TIME...MOT...LOC 0030Z 245DEG 28KT 3581 8045

$$

SEC
3 follow-up statements
781 
WWUS52 KRAH 190045
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
845 PM EDT THU OCT 18 2012

NCC057-067-190115-
/O.CON.KRAH.SV.W.0365.000000T0000Z-121019T0115Z/
DAVIDSON NC-FORSYTH NC-
845 PM EDT THU OCT 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN FORSYTH AND DAVIDSON COUNTIES...

AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF LEXINGTON...MOVING NORTHEAST AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 201 AND 203.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 83 AND 103.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

LAT...LON 3585 8048 3583 8046 3586 8042 3585 8039
      3589 8042 3589 8037 3596 8038 3613 8004
      3569 8006 3568 8034 3572 8034 3573 8045
      3577 8046 3579 8048 3582 8047 3584 8049
TIME...MOT...LOC 0045Z 245DEG 28KT 3585 8032

$$

SEC
221 
WWUS52 KRAH 190103
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
903 PM EDT THU OCT 18 2012

NCC057-067-190115-
/O.CON.KRAH.SV.W.0365.000000T0000Z-121019T0115Z/
DAVIDSON NC-FORSYTH NC-
903 PM EDT THU OCT 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN FORSYTH AND NORTHEASTERN DAVIDSON COUNTIES...

AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
MIDWAY...OR 10 MILES SOUTHEAST OF WINSTON-SALEM...MOVING NORTHEAST AT
30 MPH. THIS STORM HAS DOWNED TREES IN DAVIDSON COUNTY.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 201 AND 203.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 102 AND 103.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

LAT...LON 3582 8030 3599 8032 3613 8004 3582 8005
TIME...MOT...LOC 0102Z 245DEG 27KT 3598 8016

$$

SEC
149 
WWUS52 KRAH 190114
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
914 PM EDT THU OCT 18 2012

NCC057-067-190123-
/O.EXP.KRAH.SV.W.0365.000000T0000Z-121019T0115Z/
DAVIDSON NC-FORSYTH NC-
914 PM EDT THU OCT 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FORSYTH AND
NORTHEASTERN DAVIDSON COUNTIES EXPIRES AT 915 PM EDT...

THE STORM WHICH PROMPTED THE WARNING IS MOVING OUT OF THE AREA AND 
THE WARNING WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.

LAT...LON 3582 8030 3599 8032 3613 8004 3582 8005
TIME...MOT...LOC 0113Z 245DEG 27KT 3601 8006

$$

SEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 8:05 PM EDT, 25 minutes earlier.

Area forecast discussion, Oct 18, 8:05 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
805 PM EDT THU OCT 18 2012

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION LATE TONIGHT INTO EARLY FRIDAY.
HIGH PRESSURE WILL BUILD INTO THE CAROLINAS AND SOUTHERN VIRGINIA IN
THE WAKE OF THE FRONT AND LINGER OVER THE AREA THROUGH SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 305 PM THURSDAY...

CLOUDS WILL INCREASE IN COVERAGE FROM WEST TO EAST THIS EVENING
AHEAD OF A COLD FRONT APPROACHING FROM THE WEST. AS OF THE 12Z UPPER
AIR ANALYSIS...UPPER LEVEL LOW PRESSURE WAS LOCATED OVER SRN MN/NRN
IA WITH THE TROUGH EXTENDING SOUTH INTO THE LOWER MS RIVER VALLEY.
BEST HEIGHT FALLS ARE STILL WELL TO THE NW...WITH A 140KT JET AT 250
MB OVER AR EXPECTED TO MOVE EASTWARD OVER THE APPALACHIANS LATER
TODAY. 16Z SURFACE ANALYSIS PLACES THE LOW OVER WI AND THE FRONT
EXTENDING EAST AND THEN SOUTH THROUGH THE OH AND TN VALLEYS. AS THIS
FRONT MIGRATES EASTWARD TODAY...WILL SEE INCREASING LOW-LEVEL
MOISTURE AND CLOUDS. AS FOR THE CONVECTION...THE 12Z NCEP WRF NMM
DEVELOPS A LINE OF SHOWERS OVER THE WESTERN PORTIONS OF THE AREA
BETWEEN 21Z AND 00Z...MAKING IT TO APPROX THE TRIANGLE AREA BEFORE
LIFTING NE AND DISSIPATING. THE 00Z NSSL WRF ARW SHOWS A SIMILAR
SCENARIO. GIVEN THE CURRENT SPC ANALYSES SHOWING INCREASING
LOW-LEVEL LAPSE RATES AHEAD OF THE DEVELOPING LINE OF SHOWERS AND
EFFECTIVE BULK SHEAR VALUES 45-50 KTS OVER THE MTS...CURRENTLY ABOUT
20 KTS OVER CENTRAL NC. ALSO...MUCAPE VALUES ARE AROUND 500 J/KG...
MAINLY ACROSS THE SOUTH. RUC ANALYSIS SHOWS BULK SHEAR VALUES
OVER CENTRAL NC INCREASING TO 50-60 KTS...WITH CAPE OF 500-1000
J/KG...MAINLY ACROSS THE WEST. THIS SUPPORTS THE POTENTIAL FOR
THUNDERSTORMS TO DEVELOP ACROSS THE WESTERN HALF OF THE AREA
TONIGHT...WITH AN ISOLATED STRONG TO SEVERE STORM POSSIBLE. MAIN
THREAT WOULD BE DAMAGING WINDS. SHOWERS AND ISOLATED STORMS ARE ALSO
POSSIBLE ALONG THE COASTAL PLAIN AHEAD OF THE MAIN LINE OF SHOWERS
AND STORMS THIS EVENING. HOW QUICKLY THE SHOWERS AND CLOUDS MOVE OUT
OF THE AREA WILL IMPACT THE LOW TEMPS FOR TONIGHT...BUT GENERALLY
LOOKING AT NEAR 50 DEGREES NW TO LOW 60S SE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
AS OF 240 PM THURSDAY...

FRIDAY...
LARGE UPPER LOW OVER THE UPPER MIDWEST WILL MIGRATE EAST OVER THE
GREAT LAKES ON FRIDAY.  THE COLD FRONT TO SLOWLY CROSS CENTRAL NC
TONIGHT IS FORECAST TO MOVE FROM ROUGHLY US HWY 1 AT 12Z TO WELL
EAST OF I-95 BY 18Z.   EARLY IN THE DAY...FORCING FOR ACCENT WILL
MAINLY BE LIMITED TO UPPER DIVERGENCE IN THE RIGHT ENTRANCE OF THE
DEPARTING 120KT UPPER JET...WITH ONLY 30M HEIGHT FALLS AND
INCREASINGLY STABLE AND DRY AIR ALOFT.  ANY REDEVELOPMENT OF SHOWERS
DURING THE FIRST HALF OF THE DAY WILL BE TIED TO WEAK FRONTAL
CONVERGENCE OVER THE COASTAL PLAIN...BUT EVEN THAT IS FORECAST TO
WEAKEN AS THE FLOW BECOMES MORE UNIDIRECTIONAL AND SOUTHWESTERLY.
WITH CLEARING SKIES AND A MODEST HEIGHT GRADIENT BEHIND THE
FRONT...FORECAST SOUNDINGS SHOW BOUNDARY LAYER MIXING...GREATEST IN
THE WEST...LEADING TO SOUTHWESTERLY WIND GUSTS OF UP TO 20-25KT
DURING THE AFTERNOON.  A LOW LEVEL TRAJECTORY OUT OF THE SOUTHWEST
BEHIND THE FRONT WILL NOT LEAD TO A LARGE COOL DOWN BASED ON THE
UPSTREAM AIRMASS...WITH MOST GUIDANCE SHOWING HIGHS OF 70-78
NORTHWEST TO SOUTHEAST.

FRIDAY NIGHT...
OTHER THAN THE POTENTIAL FOR MID CLOUDS PASSING THROUGH THE BASE OF
THE UPPER LEVEL LOW...WHICH WILL BEGIN TO OPEN UP BY SATURDAY
MORNING...SKIES SHOULD BE MOSTLY CLEAR.  AGAIN THERE IS NO REAL
STRONG COLD ADVECTION SATURDAY NIGHT AND LOWS SHOULD SETTLE JUST
BELOW NORMAL INTO THE MID TO UPPER 40S FOR MOST AREAS.

SATURDAY THROUGH SUNDAY......
THE MEAN TROUGH AXIS IS FORECAST TO CROSS THE APPALACHIANS AS
THE UPPER LOW OPENS AND LIFTS NORTHEASTWARD ON SATURDAY.  THE
COMBINATION OF UPSTREAM MOISTURE AND THE COLDEST AIR ALOFT PASSING
OVERHEAD SHOULD LEAD TO ENHANCED STRATOCU IN THE LEE OF THE
MOUNTAINS DURING THE AFTERNOON.  1000-850MB THICKNESSES HOVER IN THE
1360S DURING THE DAY WITH A WEAK DOWNSLOPE FLOW POTENTIALLY
OFFSETTING WEAK COLD ADVECTION.  THUS...WILL KEEP HIGHS WITHIN A
COUPLE DEGREES OF THOSE BASED ON THICKNESSES...66-73 NORTHWEST TO
SOUTHEAST.  LOWS SATURDAY NIGHT IN THE LOW TO MID 40S UNDER MOSTLY
CLEAR SKIES...ALTHOUGH FORECAST SOUNDINGS SUGGEST CONDITIONS COULD
BE FAVORABLE FOR SOME OROGRAPHIC CIRRUS. HIGH PRESSURE WILL BEGIN TO
BUILD INTO THE AREA FROM THE SOUTHWEST SUNDAY WITH MOSTLY SUNNY
SKIES AND HIGHS AROUND 70S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 250 PM THURSDAY...

OVERALL...THIS PERIOD WILL BE DOMINATED BY HIGH PRESSURE BOTH AT THE
SURFACE AND ALOFT. SURFACE HIGH PRESSURE WILL SETTLE RIGHT OVER THE
REGION...WHILE A MID LEVEL RIDGE WILL BUILD IN FROM THE GULF COAST
AREA. THIS WILL RESULT IN A PROLONGED PERIOD OF DRY CONDITIONS. AS
HEIGHTS GRADUALLY INCREASE THROUGHOUT THE PERIOD...TEMPS WILL SLOWLY
MODERATE...WITH HIGHS TRENDING TO ABOVE NORMAL. HOWEVER...WITH
FAIRLY DRY AIR IN PLACE AND MOSTLY CLEAR SKIES...OUR DIURNAL RANGE
SHOULD BE LARGE...WITH OVERNIGHT LOWS ABLE TO DROP OFF INTO THE 40S.
A BACK DOOR FRONT MAY APPROACH THE REGION LATE IN THE PERIOD...BUT
AS OF NOW MODELS SHOW LITTLE IMPACT TO THE AREA.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AS OF 802 PM THURSDAY...
SHOWERS WEST OF KINT AND KGSO WILL MOVE INTO THE AREA OVER THE NEXT
HOUR AND WILL AFFECT THE AREA THROUGH APPROXIMATELY 03Z... WITH KRDU
AND KFAY EXPERIENCING SHOWERS BETWEEN 03 AND 06Z. SOUTHERLY FLOW AND
INCREASED MOISTURE IN ADVANCE OF THE FRONT WILL BRING LOWERED
CEILINGS TO ALL TERMINALS BETWEEN 06 AND 12Z... BEFORE DRIER AIR
BEGINS TO MOVE IN TO THE AREA FROM THE WEST LATE FRIDAY MORNING
BEHIND THE FRONT. GUSTY WINDS OF 15 TO 20 KTS ARE POSSIBLE FRIDAY
AFTERNOON. HIGH PRESSURE WILL BUILD IN TO THE AREA THROUGH
MIDWEEK... BRINGING GENERALLY VFR CONDITIONS.

&&

.FIRE WEATHER...
A COLD FRONT WILL CROSS CENTRAL NC LATE TONIGHT AND EARLY FRIDAY.
BEHIND THE FRONT...DEWPOINTS ARE FORECAST TO MIX OUT INTO THE LOW
TO MID 30S...WHILE TEMPS WILL BE RELATIVELY WARM FOR A POST-FRONTAL
AIRMASS. THIS WILL CAUSE RH VALUES TO DROP BELOW 30 PERCENT OVER
MUCH OF THE WESTERN PIEDMONT. CONCURRENTLY...SOUTHWESTERLY WIND
GUSTS WILL LIKELY REACH THE 20-25MPH RANGE FRIDAY AFTERNOON.
DESPITE THESE CONDITIONS...THE NCFS REPORTS RELATIVELY HIGH FUEL
MOISTURE AT THIS TIME...AND THUS NO STATEMENTS REGARDING FIRE
WEATHER WILL BE ISSUED FOR FRIDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLS
NEAR TERM...KC
SHORT TERM...BLS
LONG TERM...KRR
AVIATION...SEC
FIRE WEATHER...BLS
Hazardous weather outlook, Oct 18, 4:10 PM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EDT THU OCT 18 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-190930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
410 PM EDT THU OCT 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL MOVE ACROSS CENTRAL NORTH CAROLINA TONIGHT AND
THEN OFFSHORE ON FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO MOVE ACROSS THE AREA THROUGH LATE TONIGHT. A FEW OF
THUNDERSTORMS COULD BE STRONG TO POSSIBLY SEVERE WITH A PRIMARY
HAZARD OF DAMAGING WINDS. THE RISK OF SEVERE STORMS WILL BE HIGHEST
THROUGH AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SPOTTERS SHOULD
KEEP INFORMED OF THE LATEST FORECASTS AND STATEMENTS THROUGHOUT THE
DAY.

In the hours before

Special weather statement, Oct 18, 5:44 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
544 PM EDT THU OCT 18 2012

NCZ007-008-025-182245-
DURHAM-GRANVILLE-PERSON-
544 PM EDT THU OCT 18 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON...GRANVILLE AND
DURHAM COUNTIES THROUGH 645 PM EDT...

AT 544 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BAHAMA...OR ABOUT 10 MILES NORTH OF DURHAM...MOVING NORTH AT 30 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROUGEMONT...MORIAH...
SURL...BEREA.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 189 AND 191.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3642 7858 3610 7874 3610 7898 3624 7895
      3624 7896 3642 7893
TIME...MOT...LOC 2144Z 194DEG 24KT 3615 7887

SEC
Special weather statement, Oct 18, 8:19 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
819 PM EDT THU OCT 18 2012

NCZ021-038-190115-
DAVIDSON-FORSYTH-
819 PM EDT THU OCT 18 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH AND DAVIDSON
COUNTIES THROUGH 915 PM EDT...

AT 819 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16
MILES WEST OF LEXINGTON...OR ABOUT 6 MILES SOUTH OF MOCKSVILLE...
MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ARCADIA...AND...
WELCOME...MIDWAY...SEDGE GARDEN...KERNERSVILLE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 203.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 87 AND 102.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3612 8050 3614 8044 3626 8046 3625 8003
      3587 8005 3573 8045 3584 8049 3584 8043
      3586 8042 3585 8039 3589 8042 3589 8037
      3596 8038 3599 8043 3602 8042 3606 8047
      3604 8050 3609 8052
TIME...MOT...LOC 0019Z 232DEG 37KT 3582 8052

SEC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 8:19 PM EDTSpecial Weather StatementRAHForsyth56 min
Oct 18, 8:59 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph63 min
Oct 19, 2:17 AM EDTSpecial Weather StatementRAHAlamance, Anson, Chatham, Montgomery, Moore, Randolph and 2 more88 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.